MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Hernia (2240)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including chronic pain/discomfort, inflammation, dense adhesions, recurrence, and surgery to remove mesh.The instructions-for-use (ifu) supplied with the device lists hernia recurrence, inflammation and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2014, the patient was implanted with non-bard/davol mesh to repair an umbilical hernia.It is alleged that on or about (b)(6) 2016, the patient underwent partial removal of the non-bard/davol mesh and also umbilical hernia repair during which the bard/davol ventralight st w/echo was implanted.It is alleged that on or about (b)(6) 2019, the patient underwent revision of the mesh products.It is also alleged that the patient experienced and/or continues to experience severe and chronic pain/discomfort, inflammation, dense adhesions, recurrence, and surgery to remove mesh.It is alleged that the ventralight st w/echo mesh caused serious injury and had to be surgically removed via invasive surgery and necessitated additional invasive surgery to repair the hernia.It is alleged that the patient has suffered and will continue to suffer physical pain and suffering, as well as mental anguish and emotional distress.Attorney alleges that "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key15630374
Report Number1213643-2022-96758
Device Sequence Number5960939
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number5955600
Device Lot NumberHUAU0244
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale